MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 5F M; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 5F M; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redw3714 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
The rn placing the device reported, "on (b)(6) 2020; i attempted to place a picc line in the left brachial vein of a patient¿s arm.I was unable to advance the wire so i went to pull the wire out, and it felt as if the wire got stuck on the introducer needle, so i advanced the wire a bit and attempted to pull out the wire and introducer needle together and it would not come out.Then i removed the introducer needle and pulled gently back on the wire and as i was removing the wire, the wire was uncoiling and ended up snapping and lodging the tip portion of the wire into the patient¿s arm.I notified the patient immediately that there was a chance there was a piece of wire in her arm and we would possibly need to run some tests to see if that was truly there.I notified the doctor who was the physician for the day and he ordered a cta of the lue.Upon cta completion the wire was definitely seen.I filled out an incident report that day.Eventually surgery was performed on patient and the wire was removed from her arm.".

Brand Name
POWERPICC FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET 5F M
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9916480
Report Number3006260740-2020-01135
Device Sequence Number2732184
Product Code LJS
UDI-Device Identifier00801741034572
UDI-Public(01)00801741034572
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberN/A
Device Catalogue Number1275108FD
Device Lot NumberREDW3714
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2020
Initial Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;